# SDR CA981019017

- Difficulty date: October 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 747133
- Engine: Pwa JT9D7
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) NR 2 ENGINE FAILED IN CLIMB, BIG BANG HEARD/FELT WITH HIGH EGT AND WARNING LIGHT.  IN-FLIGHT ENGINE SHUTDOWN WAS CARRIED OUT AND THE AIRCRAFT RETURNED TO ITS POINT OF DEPARTURE. POST-FLIGHT INSPECTION FOUND METAL IN THE TAILPIPE.  THE ENGINE WAS REPLACED.
